Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Mar 5, 2011, 5:41 AM CST for 9 counties in Texas. It took effect at Mar 5, 2011, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2011, 5:41 AM CST (11:41 UTC)
- In effect from
- Mar 5, 2011, 11:00 AM CST
- Expired
- Mar 5, 2011, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, San Patricio County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 76 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -407 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605 WWUS84 KCRP 051141 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 541 AM CST SAT MAR 5 2011 ...DANGEROUS RED FLAG CONDITIONS ARE EXPECTED THIS AFTERNOON... .STRONG NORTH WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF A FAST MOVING COLD FRONT THAT WILL SWEEP ACROSS SOUTH TEXAS THIS MORNING. MEANWHILE...MUCH DRIER CONDITIONS WILL PUSH IN BEHIND THE FRONT. THIS WILL PRODUCE RED FLAG WARNING CONDITIONS. TXZ229-239-052000- /O.NEW.KCRP.FW.W.0005.110305T1700Z-110305T2300Z/ LA SALLE-WEBB- 541 AM CST SAT MAR 5 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON DUE TO STRONG NORTH WINDS AND VERY LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. SUSTAINED NORTH WINDS BETWEEN 20 AND 25 MPH WITH GUSTS UP TO 35 MPH AT TIMES WILL DEVELOP LATER THIS MORNING AND THEN PERSIST INTO THIS AFTERNOON. HUMIDITIES ARE EXPECTED TO DROP TO AS LOW AS 15 TO 20 PERCENT IN THE AFTERNOON. WINDS ARE EXPECTED TO DIMINISH BY THE LATE AFTERNOON. HUMIDITIES WILL BEGIN RECOVERING IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MB
1 follow-up statement
706 WWUS84 KCRP 051531 AAA RFWCRP URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 931 AM CST SAT MAR 5 2011 ...DANGEROUS RED FLAG CONDITIONS ARE EXPECTED THIS AFTERNOON... .STRONG NORTH WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF A FAST MOVING COLD FRONT THAT WILL SWEEP ACROSS SOUTH TEXAS THIS MORNING. MEANWHILE...MUCH DRIER CONDITIONS WILL PUSH IN BEHIND THE FRONT. THIS WILL PRODUCE RED FLAG WARNING CONDITIONS. TXZ230-231-240>244-052300- /O.EXA.KCRP.FW.W.0005.110305T1700Z-110305T2300Z/ MCMULLEN-LIVE OAK-DUVAL-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- 931 AM CST SAT MAR 5 2011 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. SUSTAINED NORTH WINDS BETWEEN 20 AND 25 MPH WITH GUSTS UP TO 35 MPH AT TIMES WILL DEVELOP LATER THIS MORNING AND THEN PERSIST INTO THIS AFTERNOON. HUMIDITIES ARE EXPECTED TO DROP TO AS LOW AS 20 TO 30 PERCENT IN THE AFTERNOON OVER THE INLAND COUNTIES...AND 30 TO 40 PERCENT OVER THE COASTAL COUNTIES. WINDS ARE EXPECTED TO DIMINISH BY THE LATE AFTERNOON. HUMIDITIES WILL BEGIN RECOVERING IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ TXZ229-239-052300- /O.CON.KCRP.FW.W.0005.110305T1700Z-110305T2300Z/ LA SALLE-WEBB- 931 AM CST SAT MAR 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. SUSTAINED NORTH WINDS BETWEEN 20 AND 25 MPH WITH GUSTS UP TO 35 MPH AT TIMES WILL DEVELOP LATER THIS MORNING AND THEN PERSIST INTO THIS AFTERNOON. HUMIDITIES ARE EXPECTED TO DROP TO AS LOW AS 15 TO 20 PERCENT IN THE AFTERNOON. WINDS ARE EXPECTED TO DIMINISH BY THE LATE AFTERNOON. HUMIDITIES WILL BEGIN RECOVERING IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ GW/MB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 5, 5:24 AM CST, 17 minutes earlier.
Area forecast discussion, Mar 5, 5:24 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 AM CST SAT MAR 5 2011
.SHORT TERM (TODAY THROUGH SUNDAY)...AS OF 11Z THE COLD FRONT WAS
ALONG A SAT-CLL LINE AND WAS ACCELERATING SWD GIVEN THE WIDESPREAD
3-5 MB PRESSURE RISES BEHIND IT. AREA RADARS CONTINUED TO INDICATE
A BLOSSOMING OF PCPN ALONG AND IN ADVANCE OF THE FRONT. THIS WAS
DUE TO A BROAD CONVERGENCE AND INCREASING SYNOPTIC SCALE FORCING.
THE FORCING WAS BEING TRIGGERED BY A POTENT S/WV CURRENTLY DIGGING
SEWD ACROSS WEST TX. THIS S/WV WL CLIP OUR CWA LATE THIS MORNING
AND EARLY THIS AFTN BEFORE EXITING ACROSS SE TX AND LOUISIANA BY
LATE AFTN. THE BEST FORCING WL EXIST OVER THE WATERS AS ALL THE
MODELS INDICATE A STRONG DIFLUENT SIGNATURE IN THIS AREA. DYNAMICS
WL BE MODEST ACROSS THE LAND AREAS AND THE MOISTURE DEPTH IS
EXPECTED TO DEEPEN THROUGH THE MORNING HOURS. SO WL DISCOUNT THE
CURRENT MOS POPS WHICH FOR SOME REASON ARE DRIER THAN THE PRIOR
RUNS. WL GO WITH LKLY/CAT POPS ACROSS THE COASTAL COUNTIES AND
WATERS WITH CHC POPS ELSEWHERE. WL ALSO MENTION THUNDER AS THE CAP
IS EXPECTED TO WEAKEN AND RESULTING CAPES WL TOP OUT AROUND 1200
J/KG. MAY SEE ONE OR TWO STRONG STORMS GIVEN THE STEEP MID LVL
LAPSE RATES AND DRY IN THE MID LVLS. ANOTHER ISSUE TO CONTEND WITH WL
BE THE WINDS BEHIND THE FRONT. WINDS WL GUST UP TO 35 MPH BEHIND
THE FRONT WITH A FEW LOCATIONS APPROACHING 40 MPH. FROM THE LATE
MORNING THROUGH EARLY AFTN...IT WL BE CLOSE TO WIND ADVY
CONDITIONS BUT OVERALL EXPECT MOST AREAS TO BE JUST SHY OF
CRITERIA. WINDS SHOULD QUICKLY DIMINISH BY EARLY EVENING AS BOTH
THE GRADIENT WEAKENS AND THE DECOUPLING PROCESS BEGINS. A COOLER
THAN NORMAL AND VERY DRY FCST WL THEN PREVAIL THROUGH THE
REMAINDER OF THE WEEKEND AS RIDGING BOTH ALOFT AND AT THE SFC OCCURS.
&&
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...THE EXTENDED BEGINS WITH
HIGH PRESSURE SHIFTING EAST ALLOWING ONSHORE FLOW TO RESUME. MODELS
CONTINUE TO SHOW ANOTHER TROUGH MOVING EAST OVER THE ROCKIES WITH
THE DEVELOPMENT OF ANOTHER SURFACE LOW PRESSURE SYSTEM JUST NORTH OF
THE PANHANDLE. THE GFS/ECMWF HAVE SLACKED ON THE STRENGTH OF THIS
SYSTEM ONLY SLIGHTLY HOWEVER...WILL CONTINUE TO EXPECT SURFACE WINDS
TO BECOME MODERATE TO STRONG. STRONG SOUTHERLY MID LEVEL FLOW WILL
AIDE IN WARMER TEMPERATURES FOR MONDAY AND TUESDAY...AS WELL AS AIDE
IN THE DEVELOPMENT OF STRONG CAPPING OVER THE AREA. THE ASSOCIATED
COLD FRONT WITH THE LOW IS EXPECTED TO MOVE THROUGH THE NORTHERN CWA
AFTER 06Z WEDNESDAY...THEN EXIT THE COAST AFTER 12Z. PLENTY OF
MOISTURE WILL BE AROUND WITH PWATS AHEAD OF THE FRONT REACHING OVER
1 INCH. AS THE FRONT MOVES SOUTH...WILL EXPECT TO SEE SCATTERED
SHOWERS BELOW THE CAP. HOWEVER...WITH STEEP LAPSE RATES ABOVE THE
CAP...ISOLATED THUNDERSTORMS COULD NOT BE RULED OUT AS THE FRONT
MOVES THROUGH...ESPECIALLY OVER THE EASTERN CWA AND OVER THE GULF
WATERS. PRESSURE RISES BEHIND THE FRONT WILL THEN ALLOW WINDS TO
STRENGTHEN FOR A SHORT WHILE BEHIND THE FRONT. WITH EXTREMELY DRY
AIR FILTERING IN...EXPECTING CONDITIONS TO REACH RED FLAG CRITERIA.
HIGHER PRESSURE WILL THEN TAKE OVER WITH WINDS WEAKENING LATE
WEDNESDAY EVENING. OVERNIGHT TEMPERATURES WILL BE COOLER IN THE LOW
TO MID 40S...WITH HIGHS IN THE MID 70S. THE HIGH WILL THEN BEGIN TO
SHIFT EAST BY FRIDAY MORNING ALLOWING A WARMING TREND FOR THE
WEEKEND.
&&
.AVIATION...WIDESPREAD IFR CONDITIONS WL PREVAIL EARLY THIS
MORNING. ONCE THE COLD FRONT PUSHES THROUGH SOUTH TX...CONDITIONS
WL TRANSITION QUICKLY TO MVFR CONDITIONS. THE FRONT IS EXPECTED TO
CLEAR THE TAF SITES BETWEEN 13Z AND 15Z. SCATTERED TO NUMEROUS
AREAS OF PCPN WITH EMBEDDED THUNDERSTORMS ARE EXPECTED IN ADVANCE
OF THE FRONT. THE RAIN CHANCES WL END BY 18Z IN MOST AREAS.
STRONG NORTH WINDS UP TO 30 TO 35 KT WL OCCUR FROM THE TIME OF
FRONTAL PASSAGE THROUGH AT LEAST 20Z. WINDS WL QUICKLY DIMINISH BY
00Z.
&&
.MARINE...WL HOIST A SMALL CRAFT ADVY FOR THE ENTIRE AREA DUE TO
THE FRONT PUSHING THROUGH LATER THIS MORNING. EXPECT WINDS TO
GUST UP TO GALE FORCE DURING THE AFTERNOON HOURS WITH SEAS
REACHING AS HIGH AS 9 FT. WINDS AND SEAS WL SLOWLY WEAKEN TNT AND
SUNDAY AS HIGH PRESSURE WEAKENS AND SLOWLY MOVES EAST.
&&
.FIRE WEATHER...GUSTY NORTH WINDS AND CRITICALLY LOW HUMIDITIES WL
PRODUCE RED FLAG WARNING CONDITIONS ACROSS THE WESTERN BRUSH
COUNTRY (LA SALLE AND WEBB COUNTIES) THIS AFTN. BORDERLINE RED FLAG
CONDITIONS WL BE POSSIBLE ACROSS THE REMAINDER OF THE BRUSH
COUNTRY THIS AFTN. THERE MAY BE AN HOUR OR TWO ACROSS THESE
COUNTIES WHERE RED FLAG CONDITIONS EXIST. IT WL NOT LAST FOR MORE
THAN TWO HOURS SINCE THE WINDS WL BEGIN TO WEAKEN AS THE
HUMIDITIES FALL BELOW 30 PERCENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 73 42 68 50 73 / 60 0 0 0 10
VICTORIA 70 37 66 45 71 / 70 0 0 0 10
LAREDO 77 45 76 54 82 / 30 0 0 0 10
ALICE 74 39 71 48 78 / 50 0 0 0 10
ROCKPORT 71 45 65 53 70 / 70 0 0 0 10
COTULLA 73 36 74 46 80 / 20 0 0 0 10
KINGSVILLE 74 40 70 49 76 / 60 0 0 0 10
NAVY CORPUS 72 48 66 55 70 / 60 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: LA SALLE...WEBB.
GM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 9 AM CST SUNDAY
FOR THE FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT
ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 5 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT O'CONNOR.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN
BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT
ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
MB/80...SHORT TERM
CB/85...LONG TERMHazardous weather outlook, Mar 4, 5:53 AM CST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 553 AM CST FRI MAR 4 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 553 AM CST FRI MAR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 1000 AM CST THIS MORNING FOR THE NORTHERN BAYS AND NORTHERN NEARSHORE WATERS. ADDITIONAL FOG ANTICIPATED FOR TONIGHT. IT IS UNCLEAR AT THIS TIME WHETHER DENSE FOG WILL DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT IS EXPECTED LATE SATURDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG IT MAINLY OVER THE EASTERN BRUSH COUNTRY AND COASTAL PLAINS. A FEW STORMS COULD BECOME STRONG. STRONG WINDS BEHIND THE FRONT WILL PRODUCE AN ELEVATED FIRE DANGER THREAT SATURDAY AFTERNOON OVER LAND. THE STRONG WINDS WILL ALSO LEAD TO SMALL CRAFT ADVISORY CONDITIONS SATURDAY AFTERNOON AND NIGHT OVER THE WATERS. A SECOND AND STRONG FRONT IS POSSIBLE NEXT WEDNESDAY. THIS FRONT WILL ALLOW WINDS OVER THE WATERS TO REACH SMALL CRAFT ADVISORY CRITERIA TUESDAY AHEAD OF THE FRONT AS WELL AS AFTER THE FRONTAL PASSAGE. A HIGH FIRE THREAT AND RED FLAG CONDITIONS ARE ALSO POSSIBLE AFTER THE FRONT MOVES ACROSS SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/85
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:11 AM CST | Small Craft Advisory | CRP | 29 hr | |
| Mar 5, 6:58 AM CST | Severe Thunderstorm Warning | CRP | La Salle | 62 min |
| Mar 5, 8:25 AM CST | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 35 min |
| Mar 5, 9:03 AM CST | Severe Thunderstorm Warning | CRP | Aransas, Nueces, San Patricio | 42 min |
| Mar 5, 9:09 AM CST | Special Marine Warning | CRP | 3 hr | |
| Mar 5, 9:19 AM CST | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces | 56 min |
| Mar 5, 10:10 AM CST | Wind Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 7 more | 6 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.